1-877-327-4636 Alcohol and Substance
1-800-436-8477 Morning Sickness
1-888-246-5840 HIV and HIV Treatment
1-877-439-2744 Motherisk Helpline
416-813-6780 Motherisk Helpline
Pregnancy & Breastfeeding Resources
- Read more in our News Archive
Current Studies at Motherisk
Neurodevelopment of Children Exposed in-Utero to Chemotherapy for Maternal Breast Cancer (Dr. I Nulman)
Diclegis Surveillance Program Study
Diclectin Surveillance Program Study
Study seeks women between 4 and 12 weeks in their pregnancy with morning sickness (NVP)
Pregnancy in Women with Multiple Sclerosis
Environmental Exposures and Children's Health
Alcohol Use during Pregnancy
Control of Hypertension in Pregnancy Study
Folic Acid Before and During Pregnancy
Lamisil in Pregnancy
Meridia in Pregnancy
Autoimmune Diseases in Pregnancy Project
The Motherisk Nausea and Vomiting of Pregnancy (NVP) ForumMotherisk receives questions from around the world about morning sickness symptoms, effects, treatments and ways to cope. Those questions and answers are posted here for anyone to read, provided the reader acknowledges and accepts the proviso and disclaimer below.
I am seven and a half weeks pregnant and have just started taking Diclectin - prescribed by my family doctor. I have not been vomiting but feel very nauseated all day and night and feel the need to have a full stomach all the time in order to avoid vomiting. My questions are:
1. Is Diclectin safe? Are there any known risks to taking this drug?
2. Is there any way to deal with the drowsiness? Since starting to take this medication I have been quite drowsy, finding it difficult to keep myself awake. This is the same response that I have to many antihistamines.
Information on the safety of Diclectin is posted in the many questions and answers in this Forum under "Treatment." Please review them and if you still have questions be sure to call our NVP Helpline: 1-800-436-8477. As for your question about drowsiness, most treatments for NVP (like Diclectin), contain an antihistamine that causes drowsiness in some women. Most get used to this side effect over time. We suggest you talk to your doctor about adjusting the dose and/or timing of your treatment to help relieve the drowsiness.